Probiotics: Is it a trigger for rashes?

Rashes that form after taking probiotics might be an indication of an allergic reaction. Since a rash is not a usual side effect of using probiotic supplements, a doctor should be consulted and discontinue use.

The probiotic supplements might include dairy proteins that can instigate an allergic reaction among those with milk allergy. In rare instances, the rashes might be an indication of anaphylaxis which is a severe reaction that can be deadly. Before probiotics in supplement form are taken, a doctor should be consulted first since they might interact with some medications.

probiotics

The usual skin rashes that arise from an allergic reaction include generalized inflammation, hives and eczema.

Overview on probiotics

Probiotics are healthy bacteria that mainly thrive in the small intestines of both humans and animals. Even though probiotics are not essential for the human body, they can help treat irritable bowel syndrome, diarrhea and vaginal yeast infections.

Is there a possibility for an allergic reaction?

The skin rashes that arise after taking probiotics is likely due to an allergic reaction. One or several ingredients present in the supplement are not recognized by the immune system. Antibodies are produced which trigger the release of histamine. This chemical is responsible for causing the dilation of the blood vessels, increasing the flow of blood and instigating skin rashes and irritation.

Allergic skin rashes

The usual skin rashes that arise from an allergic reaction include generalized inflammation, hives and eczema. The generalized inflammation can cause the skin to become reddened, swollen, itchy and patchy.

Eczema is a rash that forms as a response to an allergen and characterized by pimple-like bumps filled with transparent fluid. If scratched, the bumps ooze and crust over.

Hives is a usual indication of an allergic reaction that triggers the formation of welts in any part of the body. It can form in various sizes and shapes and might come and go in just minutes.

Am I at risk for anaphylaxis?

If symptoms such as swollen face, lips, tongue or throat along with hives or shortness of breath arise, seek medical care. These signs might be an indication of anaphylaxis which is a severe reaction that affects the whole body. If not promptly treated, it can result to death.

Share

Tags:

No comments yet.

Leave a Reply

Captcha * Time limit is exhausted. Please reload CAPTCHA.

captcha